New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

candcmom
New Member


Date Joined Oct 2010
Total Posts : 5
   Posted 10/22/2010 6:02 AM (GMT -7)   
I saw my neurologist on Tuesday and he wants me to start on Topamax since my migraines and auras have increased. I'm almost afraid to start a new medicine and someone told me this was an anti-seizure medicine.
 
Can anyone who takes this tell me if it's safe. I see what is written on the internet, but I need some real user opinions.
 
Thanks,
Eva

DawnR
New Member


Date Joined Jun 2010
Total Posts : 5
   Posted 10/22/2010 5:01 PM (GMT -7)   
I tried it for about 4 months and it didn't help me but I know someone who it helped a lot.

I just found I had major problems getting my words out and I couldn't cope with that side effect when I do a lot of telephone work for my job. It was frustrating, I knew what I wanted to say but just couldn't say it. I also got terrible pins and needles in my head all the time.

The good side effects were that I lost over 14lbs on it and fizzy drinks tasted like rubbish.

I am sure a lot of people have had success with it. Different things work for different people.

LdyJane
Veteran Member


Date Joined Jun 2008
Total Posts : 903
   Posted 10/23/2010 7:46 PM (GMT -7)   
Topamax worked wonders for me, and for others that I know; unfortunately I had the respiratory reaction; an allergic reaction and cannot take it. You'll find that many, many meds used for migraine are seizure meds; the theoretical mechanics behind using them is sound; specifically because of the role that the hypothalamus plays in migraine. The biggest difference for the user is the dosage is normally much lower for the migraine user. Like all meds, there are side effects, some people are more susceptible to these reactions, some are not.

As sensitive as I am to medications, I would try the Topamax; the side effects, compared to other meds are much less and the success rate is much higher.

good luck.

AnxietyGirl74
New Member


Date Joined Oct 2010
Total Posts : 7
   Posted 10/24/2010 5:11 PM (GMT -7)   
This is my second time on Topamax. The first time I was on it, I had to go off because it effected my memory so badly and made me seem so stupid. That was about a year and a half ago.
My neurologist put me back on 150 mgs of it back in June, and this time, all has gone smoothly. My memory is great and cognitively I am on the ball. It worked very well both times as far as preventing migraines. It is an anti-seizure medicine, but has been highly effective for migraine prevention.
Hope this helps and best of luck to you with Topamax.

caligirl2001
Regular Member


Date Joined Jan 2010
Total Posts : 197
   Posted 10/25/2010 9:11 PM (GMT -7)   
Hi Eva,

I have been on Topamax since May of this year. It has given me my life back. I have had no serious side effects, such as memory issues that some people have. That issue seems to be dose sensitive, and varies from person to person. The minor side effects I would gladly deal with any time in exchange for having a life not ruled by my migraines. I currently take 125mg per day. I was started at 25mg and my dose was raised 25mg per week. While I was adjusting to the medication, and each time my dose changed, I had a period of time where I was not interested in food, but that went away after a few days. At this point, the only lingering thing that I even notice is occasional tingling in my hands or feet, and I can't drink carbonated beverages - they taste completely flat. That happened at about 75mg. I lost about 15 lbs over the first 4 months of taking it, which isn't really a bad thing either.

I think it is definitely worth a few months to see if it will help you. Best wishes to you with whatever you choose for treatment, and if you do decide to try Topamax, I hope it works the same miracle for you that it has for me so far.
Fibromyalgia, High BP, Migraines, anxiety, Non Celiac Gluten Intolerant
Current medications: Topamax, Maxalt, Lotrel, Wellbutrin

candcmom
New Member


Date Joined Oct 2010
Total Posts : 5
   Posted 11/9/2010 11:47 AM (GMT -7)   
Ok, I have been on the Topamax now for only two days and I already have questions. I'm not seeing any major side effects yet, but I am finding myself tired and a bit dizzy. Is this a common side effect?
 
Will it get worse when I cycle up to 50mg next week?
 
Eva
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 9:55 AM (GMT -7)
There are a total of 2,932,403 posts in 321,734 threads.
View Active Threads


Who's Online
This forum has 160440 registered members. Please welcome our newest member, arm729.
293 Guest(s), 13 Registered Member(s) are currently online.  Details
proflay16, flux, Ak123, therearemiracles, schoolpsych, astroman, kloz31, Hibee, Saipan Paradise, Anjne, leo77, BOB 46, Lanie G